Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes muscle pain in legs?

Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1648 Questions

default
Posted on Wed, 16 Jul 2014 in Bones, Muscles and Joints
Question: leg muscle area {location about 2" above knee) keep getting sharp pains off and on has been building in intensity over the last 4 to 5 days. no injuries, no knee problems.
doctor
Answered by Dr. Lohit K 4 hours later
Brief Answer:
anti inflammatory with muscle relaxant. rest

Detailed Answer:
Hi,

I went through the query and understood your concern.

With no other local clinical features the common causes that can cause local pain with increasing intensity at the knee joint may be osteoarthritis, muscle sprain and Hypocalcemia.

Since you don't have any other complaints and no medications and considering the acute onset, the probable cause may be due to local injury. You need to give rest with NSAID like Ibuprofen for pain and serratiopeptidase for any local inflammatory swelling. Application of topical analgesic cream will help in faster recovery. Muscle relaxant like tizanidine or chlorzoxazone may be beneficial.

If the pain doesn't reduce with the above measures then needs examination and get done x ray knee joint and serum calcium levels just to rule out if any problem.
Don't handle the area manually as this can hurt more.

I hope this information helps you. Feel free to ask for any further queries. I will be glad to answer them.
Wish you good health and faster recovery.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lohit K 4 hours later
Thank you for response but the it is not knee joint but the leg muscle thigh area msybe the nerves in that muscle. I mentioned its inches above knee for a reference. Its sometimes like needles stabbing that area, then goes quickly, even if napping , area is not red but can be tender to touch, like its undernesth surface, am takingsynthroid and Losartan for high blood pressure for meds history. Overall am very tired
doctor
Answered by Dr. Lohit K 3 hours later
Brief Answer:
muscle sprain! rest,drugs.

Detailed Answer:
Hi,

Thank you for giving more information.
yes. I saw that point in your previous query.

With osteoarthritis, Hypocalcemia and also muscle sprain you may feel similar complaints and these are common causes. Continue taking synthyroid and losartan. Monitor your lipid profile and sugar levels regularly since you have risk factor of hypothyroidism and hypertension.

The tenderness you have suggest local problem, may be due to muscle sprain as first differential diagnosis. Giving rest and earlier said treatment may help in complete recovery.
For tiredness usually good nutritious diet with plenty of water will help in most of my patients so I advise the same for you for now. If not recovered then further evaluation can be done.

If we find any problem with investigations then needs to treat based on report.

I hope this information helps you. Feel free to ask for any further information.

Wish you faster recovery.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests
Medical Topics ,  

Recent questions on  Serratiopeptidase

doctor1 MD

For the past 3 weeks I have had a very persistent sore throat which at times has made it very difficult to swallow. Lemsips and lozengers ease and...

doctor1 MD

I bumped my forehead not hard but on ghe tile of kitchen counter I put ice asap for a few seconds and more now noticed a bump am I going to die I...

doctor1 MD

What is the best medicine to use for inflammation in the j-pouch

doctor1 MD

Hi, My father (63 years old) has been diagnosed of Idiopathic Pulmonary Fibrosis (IPF). He is currently in supplemental Oxygen and has been taking...

doctor1 MD

Hello Sir, My query is for Dr. Manoranjan ,MD ( Thyroid Specialist ). Recently my husband has a swelling in his left thyroid for which we...

doctor1 MD

Good day,( male, 28yrs, 1.8mtrs) i recently noticed a black patch on the head of my penis , it ran wide from the base and ends at the tip of the...

doctor1 MD

Sir I am having bleeding from my glans penis everytime i masturbate or without that. Sometimes an itching sensation also do occurs. Morever, I am...